MAUDE Adverse Event Report: STRYKER GMBH TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23510070
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "after drilling, the guide was found to be damaged.".
 
Event or Problem Description
As reported: "after drilling, the guide was found to be damaged.".
 
Additional Manufacturer Narrative
Please note correction to d4 / lot code kp431181.The reported event could be confirmed, since the device was returned with a broken plastic handle / adapter.Visual inspection: the tissue protection sleeve, long imn instruments ø9mm was returned with a cracked plastic handle.This plastic handle also presents the counterpart for the locking drill sleeve [locking mechanism of the whole sleeve assembly].The crack had completely divided the plastic part.Signs of damage at that area, like imprints from hitting or other kinds of mishandling were not apparent.The remaining plastic appearance was in good condition.No other deficiencies determined.Functional inspection: function was no longer given as intended.Dimensional inspection: manufacturing and inspection records confirmed the item had been released in accordance to specs.Mechanical signs of damage were not found.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.It was reported that the event was noticed ¿during surgery¿ occurred ¿after drilling¿¿.With given available information, the root cause could not be determined since the kind and the level of applied forces remained unknown.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18037294
Report Number0009610622-2023-00381
Device Sequence Number7344982
Product Code LXH
UDI-Device Identifier07613327368154
UDI-Public07613327368154
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510070
Device Lot NumberKP431181
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown